Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 15, 2008, 9:19 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2008, 9:19 AM CDT (14:19 UTC)
- Expired
- Aug 15, 2008, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 151419
FFWSJU
PRC001-023-055-059-067-079-111-113-121-125-153-151715-
/O.NEW.TJSJ.FF.W.0028.080815T1419Z-080815T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1019 AM AST FRI AUG 15 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
ADJUNTAS
SABANA GRANDE
SAN GERMAN
YAUCO
GUAYANILLA
GUANICA
PONCE
CABO ROJO
PENUELAS
LAJAS
* UNTIL 115 PM AST
* AT 1010 AM AST...A SPOTTER REPORTED FLOODING FROM HEAVY RAINS OF
MORE THAN 4 INCHES IN THE LAST 6 HOURS IN GUAYANILLA. HEAVY RAINS OF
A SIMILAR NATURE CONTINUE ACROSS ALL SOUTHWEST COASTAL
MUNICIPALITIES OF PUERTO RICO AND WILL LEAD TO RAPID RISES OF RIVERS
AND STREAMS IN THE AREA...INCLUDING FLOODING OF LOW LYING AREAS AND
ROADWAYS.
* LOCATIONS IN THE WARNING IN PUERTO RICO INCLUDE BUT ARE NOT
LIMITED TO PUERTO REAL...TALLABOA ALTA...SANTO DOMINGO...SAN
GERMAN...SABANA GRANDE...PENUELAS...YAUCO...LAJAS AND CABO ROJO
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS
AREA WILL BE SUBJECT TO MUDSLIDES IN STEEP AND UNSTABLE TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1792 6728 1814 6721 1815 6658 1798 6664
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 5:25 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 15, 5:25 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
625 AM AST FRI AUG 15 2008
.DISCUSSION...A STRONG TROPICAL WAVE...PRESENTLY WITH A
CIRCULATION JUST SOUTH OF PONCE...WILL CONTINUE TO SLOWLY TRACK
WESTWARD THROUGH THE DAY. THIS WAVE BROUGHT AREAS OF HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS TO MUCH OF THE
EASTERN HALF OF PUERTO RICO AND THE US VI OVERNIGHT. LATEST SATELLITE
IMAGERY CONTINUES TO SHOW AREAS OF INTENSE CONVECTION ASSOCIATED
WITH THIS WAVE WITH CLOUD TOP TEMPS APPROACHING -80C THIS MORNING.
EXPECT CONTINUED AREAS OF HEAVY RAIN...GUSTY WINDS AND FREQUENT
LIGHTNING AS THIS WAVE MOVES WESTWARD...SLOWLY DECREASING IN
INTENSITY AND COVERAGE FROM EAST TO WEST AS WE MOVE INTO THE
AFTERNOON HOURS. LATEST NAM AND GFS BOTH HANG ONTO INSTABILITY AND
SHOWER ACTIVITY OVER PUERTO RICO THROUGH 00Z THIS EVENING...SO
WENT AHEAD AND UPDATED FORECAST FOR TODAY TO INCREASE POPS AND
COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR TODAY...AS THIS
WAVE HAS VISIBLY SLOWED OVERNIGHT...AND IT NOW APPEARS WE WILL SEE
SHOWER ACTIVITY CONTINUING THROUGH MUCH OF THE DAY. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED
WITH THIS TROPICAL WAVE FOR ALL OF PUERTO RICO AND THE US VI
THROUGH 4 PM AST. IN ADDITION...SEVERAL FLASH FLOOD WARNINGS...A
SPECIAL WEATHER STATEMENT AND A SPECIAL MARINE WARNING HAVE ALL BEEN
ISSUED THIS MORNING. WHILE THIS TROPICAL WAVE HAS YET TO DEVELOP
INTO A TROPICAL CYCLONE...A POTENTIAL EXISTS FOR THIS SYSTEM TO
BECOME A DEPRESSION OVER THE NEXT DAY OR TWO AS IT MOVES AWAY
FROM THE LOCAL AREA.
EXPECT A RETURN TO A MORE TYPICAL DIURNALLY DRIVEN SHOWER PATTERN
ACROSS THE LOCAL AREA BY SATURDAY...WITH THE BULK OF THE MOISTURE
ASSOCIATED WITH THE NEXT TROPICAL WAVE EXPECTED TO PASS NORTH OF
THE LOCAL ISLANDS EARLY NEXT WEEK. MADE ONLY MINOR MODIFICATIONS
TO EXTENDED FORECAST THIS MORNING AS BULK OF ATTENTION WAS SPENT
ON DEVELOPING WEATHER CONDITIONS.
&&
.AVIATION...MVFR CONDITIONS CAN BE EXPECTED ACROSS ALL THE LOCAL
TAF SITES THIS MORNING...WITH TEMPORARY LIFR TO IFR CONDITIONS
POSSIBLE ACROSS THE US VI AND PR TAF SITES THROUGH 18Z...INCLUDING
MOUNTAIN OBSCURATIONS OVER THE INTERIOR OF PR. CONDITIONS WILL
IMPROVE ACROSS THE VI AFTER 18Z...WITH TEMPORARY IFR CONDITIONS
REMAINING POSSIBLE ACROSS THE PR TAF SITES THROUGH 00Z. IMPROVING
WEATHER CONDITIONS CAN BE EXPECTED FOR ALL THE TAF SITES AFTER
00Z...WITH MOSTLY VFR CONDITIONS EXPECTED TO PREVAIL OVERNIGHT
INTO SATURDAY MORNING.
&&
.MARINE...SMALL CRAFTS ARE URGED TO EXERCISE CAUTION ACROSS ALL
THE LOCAL WATERS TODAY...AS BANDS OF OCCASIONAL SHOWERS...SCATTERED
SQUALLS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL AND WIND
GUSTS TO NEAR 33 KNOTS...WILL CONTINUE TO AFFECT THE LOCAL WATERS
THROUGH THE AFTERNOON HOURS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE OFFSHORE ATLANTIC WATERS WHERE WINDS AND SEAS WILL BE THE
HIGHEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 78 91 80 / 90 40 30 20
STT 86 79 88 81 / 90 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
SMALL CRAFT ADVISORY AMZ710.
VI...FLASH FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SMALL CRAFT ADVISORY AMZ710.
&&
10/04/Hazardous weather outlook, Aug 15, 5:37 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 637 AM AST FRI AUG 15 2008 AMZ710>750-PRZ001>013-161045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 637 AM AST FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS BEEN GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND HAS SHIFTED AND INTENSIFIED ACROSS THE EAST HALF OF PUERTO RICO AND ACROSS THE ADJACENT COASTAL WATERS. FLASH FLOOD POTENTIAL REMAIN HIGH AS WIDESPREAD SHOWERS ARE EXPECTED ACROSS THE ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. AMZ720-730-VIZ001-002-161045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 637 AM AST FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS BEEN GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND HAS SHIFTED AND INTENSIFIED ACROSS THE EAST HALF OF PUERTO RICO AND ACROSS THE ADJACENT COASTAL WATERS. FLASH FLOOD POTENTIAL REMAIN HIGH AS WIDESPREAD SHOWERS ARE EXPECTED ACROSS THE LOCAL ISLANDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 15, 4:46 AM CDT, 4 hours 33 minutes before
PRZ001>013-VIZ001-VIZ002-151030- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 346 AM AST VIERNES 15 DE AGOSTO DE 2008 EL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA LAS 630 AM AST PARA LAS PERSONAS EN PUERTO RICO Y EN LAS ISLAS VIRGENES AMERICANAS. ...UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA ACTUALMENTE A TRAVES DE LAS ISLAS VIRGENES...CULEBRA Y VIEQUES...LOS SECTORES DEL NORTE Y ESTE DE PUERTO RICO Y LAS AGUAS LOCALES MOVIENDOSE HACIA EL OESTE HACIA EL RESTO DE PUERTO RICO... ...VIGILANCIA DE INUNDACIONES REPENTINAS EN EFECTO PARA LAS ISLAS VIRGENES...CULEBRA Y VIEQUES Y PUERTO RICO HASTA LAS 400 PM DE ESTA TARDE... UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA HA ESTADO MOVIENDOSE GRADUALMENTE HACIA EL OESTE DURANTE LAS PASADAS HORAS... Y SE HA INTENSIFICADO Y DESPLAZADO A TRAVES DE LAS ISLAS VIRGENES...CULEBRA Y VIEQUES...ESPECIALMENTE LAS AGUAS DEL CARIBE FUERA DE LAS COSTAS DEL SUR Y ESTE DE PUERTO RICO. ESTAS CONDICIONES MUY ACTIVAS SE DESPLAZARAN GRADUALMENTE HACIA EL OESTE A TRAVES DEL RESTO DE PUERTO RICO HASTA LAS 630 AM. LAS ULTIMAS IMAGENES DEL RADAR DOPPLER DE SAN JUAN MUESTRAN TRONADAS COMBINANDOSE EN LINEAS Y BANDAS A TRAVES DE LAS AGUAS DEL CARIBE DESDE JUSTO EL OESTE DE SANTA CRUZ Y EL SUR DE VIEQUES...HACIA EL OESTE Y NOROESTE A TRAVES DE LA TERCERA PARTE ESTE DE PUERTO RICO. AUNQUE LA ACTIVIDAD DE TRONADAS HA ESTADO AUMENTANDO EN INTENSIDAD Y EN COBERTURA LOCALMENTE...ESTE SISTEMA TODAVIA NO APARENTA TENER UN CENTRO DE CIRCULACION BIEN DEFINIDO EN LA SUPERFICIE. SIN EMBARGO... TODAVIA EXISTE EL POTENCIAL PARA QUE ESTA ONDA SE CONVIERTA EN UNA DEPRESION TROPICAL EN CUALQUIER MOMENTO DURANTE LAS PROXIMAS 24 HORAS. INDEPEDIENTEMENTE DE SI LA ONDA SE CONVIERTE EN DEPRESION O NO... EFECTOS SIGNIFICATIVOS YA SE HAN OBSERVADO A TRAVES DE LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS LOCALES DEL CARIBE. POR LO TANTO LOS RESIDENTES Y VISITANTES EN LAS ISLAS VIRGENES Y PUERTO RICO DEBEN SEGUIR DE CERCA EL PROGESO DE ESTE SISTEMA. ...INUNDACIONES INTERIOR... GRUPOS Y BANDAS DE AGUACEROS Y TRONADAS CONTINUAN AFECTANDO LAS ISLAS VIRGENES AMERICANAS...CULEBRA Y VIEQUES...LA MITAD NORESTE DE PUERTO RICO Y LAS AGUAS COSTERAS...Y CONTINUARAN MOVIENDOSE MAS HACIA EL OESTE A TRAVES DEL RESTO DE PUERTO RICO TEMPRANO ESTA MANANA. A MEDIDA QUE ESTOS SE MUEVEN MAS HACIA EL OESTE... INUNDACIONES URBANAS Y DE PEQUENOS RIACHUELOS CONTINUARAN DESARROLLANDOSE A TRAVES DE LAS ISLAS LOCALES...CON EL RIESGO DE INUNDACIONES REPENTINAS AUMENTANDO. ACUMULACIONES DE LLUVIA DE 1 A 3 PULGADAS YA HAN OCURRIDO A TRAVES DE PARTES DE LAS ISLAS VIRGENES...CULEBRA Y VIEQUES Y LA TERCERA PARTE ESTE DE PUERTO RICO. TOTALES DE LLUVIA...DE 2 A 6 PULGADAS SE ESPERAN A TRAVES DE TODAS LAS ISLAS LOCALES HASTA ESTA TARDE. CON POSIBLES CANTIDADES MAYORES A TRAVES DE TERRENO MAS ALTO. TAMBIEN SON POSIBLES DESLIZAMIENTOS DE TERRENO Y LODO. CONTINUA EN EFECTO UNA VIGILANCIA DE INUNDACIONES REPENTINAS PARA EL AREA LOCAL HASTA LAS 400 PM DE ESTA TARDE. ...INUNDACIONES COSTERAS Y RESACAS FUERTES... LAS CONDICIONES MARITIMAS CONTINUARAN DETERIORANDOSE A TRAVES DE LAS AGUAS DEL ATLANTICO Y DEL CARIBE DURANTE LA NOCHE Y EL VIERNES A MEDIDA QUE LA ONDA TROPICAL Y EL MAL TIEMPO ASOCIADO SE MUEVEN HACIA EL OESTE...TRAEYENDO AGUACEROS Y TRONADAS EN FORMA DE TURBONADAS. LAS TRONADAS PROBABLEMENTE TENDRAN VIENTOS FUERTES Y RAFAGAS DE HASTA 34 NUDOS O MAS...FRECUENTES RELAMPGADOS DE NUBE AL AGUA... OLEAJE LOCALMENTE MAS ALTO...Y VISIBILIDADES MUY REDUCIDAS EN LLUVIAS TORRENCIALES...Y POSIBLEMENTE ALGUN GRANIZO PEQUENO. EN ADICION...SON POSIBLES TROMBAS MARINAS EN ALGUNAS DE LAS BANDAS DE LLUVIA. OLAS ALTAS LOCALMENTE CREADAS POR LAS TURBONADAS CONTINUARAN AFECTANDO LAS AGUAS LOCALES DURANTE LA NOCHE. EL OLEAJE COSTERO AUMENTARA HASTA 6 A 8 PIES DURANTE LA NOCHE...MAYORMENTE A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO Y EL PASAJE DE ANEGADA. CONTINUA EN EFECTO UNA ADVERTENCIA PARA LOS OPERADORES DE EMBARCACIONES PEQUENAS DURANTE LA NOCHE PARA LAS AGUAS MAR AFUERA DEL ATLANTICO... Y PODRIA REQUERIRSE PARA PARTES DE LAS AGUAS DEL ESTE DEL CARIBE AMS TARDE HOY. ...LOS VIENTOS... RAFAGAS DE VIENTO HASTA CERCA DE 35 MPH SE HA REPORTADO A TRAVES DE LAS ISLAS VIRGENES DURANTE LAS PASADAS TRES HORAS EN TRONADAS...PERO DE LO CONTRARIO...VIENTOS SOSTENIDOS DE 10 A 20 MPH A TRAVES DE LAS ISLAS LOCALES. TURBONADAS Y TRONADAS MOVIENDOSE A TRAVES DEL AREA DURANTE LA NOCHE SERAN CAPACES DE PRODUCIR VIENTOS FUERTES EN RAFAGAS HASTA 35 MPH O MAS. VIENTOS DEL SURESTE DETRAS DE LA ONDA TROPICAL EL VIERNES POSIBLEMENTE PRODUCIRAN VIENTOS SOSTENIDOS A CERCA DE 20 MPH SOBRE PARTES DE LAS ISLAS LOCALES...Y DE 20 A 25 NUDOS A TRAVES DE GRAN PARTE DE LAS AGUAS LOCALES. EL PROXIMO COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERA EMITIDO ALREDEDOR DE LAS 630 AM POR LA OFICINA DE PRONOSTICO DEL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PUERTO RICO. SS/SANTIAGO
Special weather statement, Aug 15, 5:42 AM CDT, 3 hours 37 minutes before
PRZ001>013-VIZ001-VIZ002-151330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 642 AM AST FRI AUG 15 2008 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER STATEMENT EFFECTIVE UNTIL 930 AM AST FOR PEOPLE IN PUERTO RICO AND THE U.S. VIRGIN ISLANDS. ...STRONG TROPICAL WAVE AND ASSOCIATED DISTURBED WEATHER CURRENTLY AFFECTING THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES...THE EASTERN TWO-THIRDS OF PUERTO RICO AND THE LOCAL WATERS MOVING WEST TOWARD THE REMAINDER OF PUERTO RICO... ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES AND PUERTO RICO THROUGH 400 PM THIS AFTERNOON... A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS BEEN GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND HAS SHIFTED AND INTENSIFIED ACROSS PARTS OF SOUTHERN PUERTO RICO AND THE ADJACENT CARIBBEAN COASTAL WATERS...WITH A BROAD CIRCULATION INDICATED BY DOPPLER RADAR...JUST SOUTH OF PONCE. SHOWERS AND THUNDERSTORMS IN LINES AND BANDS TO THE EAST OF THIS FEATURE WILL CONTINUE SPREADING NORTH NORTHWEST ACROSS THE LOCAL ISLANDS THROUGH 930 A.M. ALTHOUGH THUNDERSTORM ACTIVITY HAS BEEN INCREASING IN INTENSITY AND COVERAGE LOCALLY AND HAS BECOME MORE CONCENTRATED...THIS SYSTEM DOES NOT YET APPEAR TO HAVE A WELL-DEFINED CENTER OF CIRCULATION AT THE SURFACE. HOWEVER...THE POTENTIAL STILL EXISTS FOR THIS TROPICAL WAVE TO BECOME A TROPICAL DEPRESSION AT ANYTIME DURING THE NEXT 24 HOURS. REGARDLESS OF WHETHER OR NOT THE WAVE INTENSIFIES INTO A TROPICAL DEPRESSION...SIGNIFICANT EFFECTS HAVE ALREADY BEEN SEEN ACROSS THE PUERTO RICO...U.S. VIRGIN ISLANDS AND THE LOCAL COASTAL WATERS. THEREFORE...RESIDENTS AND VISITORS IN THE U.S. VIRGIN ISLANDS AND PUERTO RICO SHOULD CONTINUE TO CLOSELY MONITOR ITS PROGRESS. ...INLAND FLOODING... CLUSTERS AND BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES...THE EASTERN TWO-THIRDS OF PUERTO RICO AND THE COASTAL WATERS...AND WILL CONTINUE TO SPREAD WEST ACROSS THE REMAINDER OF PUERTO RICO THROUGH THIS MORNING. AS THESE MOVE FURTHER WESTWARD...URBAN AND SMALL STREAM FLOODING WILL CONTINUE TO OCCUR ACROSS THE LOCAL ISLANDS...WITH THE LIKELIHOOD OF FLASH AND RIVER FLOODING INCREASING. RAINFALL ACCUMULATIONS OF 1 TO 4 INCHES HAVE ALREADY OCCURRED ACROSS PARTS OF THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES AND THE EASTERN THIRD OF PUERTO RICO. RAINFALL TOTALS OF 2 TO 6 INCHES ARE STILL EXPECTED ACROSS ALL OF THE LOCAL ISLANDS THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER HIGHER TERRAIN. LANDSLIDES AND MUDSLIDES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE LOCAL AREA THROUGH 400 PM THIS AFTERNOON. ...HIGH SURF AND COASTAL FLOODING... MARINE CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE ATLANTIC AND CARIBBEAN WATERS TODAY AS THE TROPICAL WAVE AND ITS ASSOCIATED WEATHER MOVES WESTWARD...BRINGING SHOWERS AND THUNDERSTORMS IN THE FORM OF SQUALLS. THUNDERSTORMS WILL LIKELY CONTAIN STRONG AND GUSTY WINDS OF 34 KNOTS OR GREATER...FREQUENT TO CLOUD TO WATER LIGHTNING...LOCALLY ROUGH SEAS...GREATLY REDUCED VISIBILITIES IN TORRENTIAL RAINFALL...AND POSSIBLY SOME SMALL HAIL. IN ADDITION... WATERSPOUTS ARE LIKELY IN SOME OF THE RAINBANDS. LOCALLY HIGH WAVES CREATED BY THE SQUALLS WILL CONTINUE TO AFFECT THE LOCAL WATERS THROUGH THIS AFTERNOON. COASTAL SEAS WILL INCREASE TO 6 TO 8 FEET THIS MORNING...ESPECIALLY ACROSS THE OFFSHORE ATLANTIC AND ANEGADA PASSAGE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS AND SMALL BOAT OPERATORS SHOULD USE EXTRA CAUTION ACROSS THE REMAINING ATLANTIC AND ALL CARIBBEAN WATERS. ...WINDS... WIND GUSTS TO NEAR 35 MPH WERE REPORTED ACROSS THE VIRGIN ISLANDS OVERNIGHT...WITH SUSTAINED WINDS OF 10 TO 20 MPH ACROSS THE LOCAL ISLANDS. SQUALLS AND THUNDERSTORMS MOVING ACROSS THE AREA TODAY WILL BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS TO 35 MPH OR HIGHER. SOUTHEAST WINDS BEHIND THE TROPICAL WAVE LATER TODAY...ARE LIKELY TO PRODUCE SUSTAINED WINDS NEAR 20 MPH OVER PARTS OF THE LOCAL ISLANDS...AND 20 TO 25 KNOTS ACROSS LARGE PORTIONS OF THE LOCAL WATERS. THE NEXT SPECIAL WEATHER STATEMENT WILL BE ISSUED AROUND 930 AM BY YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN PUERTO RICO. BCS
Special weather statement, Aug 15, 8:08 AM CDT, 1 hour 11 minutes before
PRZ001>013-VIZ001-VIZ002-151330- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 642 AM AST VIERNES 15 DE AGOSTO DE 2008 EL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA LAS 630 AM AST PARA LAS PERSONAS EN PUERTO RICO Y EN LAS ISLAS VIRGENES AMERICANAS. ...UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA ACTUALMENTE A TRAVES DE LAS ISLAS VIRGENES...CULEBRA Y VIEQUES...LOS SECTORES DEL NORTE Y ESTE DE PUERTO RICO Y LAS AGUAS LOCALES MOVIENDOSE HACIA EL OESTE HACIA EL RESTO DE PUERTO RICO... ...VIGILANCIA DE INUNDACIONES REPENTINAS EN EFECTO PARA LAS ISLAS VIRGENES...CULEBRA Y VIEQUES Y PUERTO RICO HASTA LAS 400 PM DE ESTA TARDE... UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA HA ESTADO MOVIENDOSE GRADUALMENTE HACIA EL OESTE DURANTE LAS PASADAS HORAS... Y SE HA INTENSIFICADO Y DESPLAZADO A TRAVES DE PARTES DEL SUR DE PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL CARIBE...CON UNA AMPLIA CIRCULACION INDICADA POR EL RADAR...JUSTO AL SUR DE PONCE. AGUACEROS Y TRONADASEN LINEAS Y BANDAS AL ESTE DE ESTE SISTEMA CONTINUARA EXTENDIENDOSE HACIA EL NORTE NOROESTE A TRAVES DE LAS ISLAS LOCALES HASTA 9:30 AM. AUNQUE LA ACTIVIDAD DE TRONADAS HA ESTADO AUMENTANDO EN INTENSIDAD Y COBERTURA LOCALMENTE Y SE HA TORNADO MAS CONCENTRADA...ESTE SISTEMA NO APARENTA TENER UN CENTRO DE CIRCULACION BIEN DEFINIDO EN LA SUPERFICIE. SIN EMBARGO...TODAVIA EXISTE EL POTENCIAL PARA QUE ESTA ONDA SE CONVIERTA EN UNA DEPRESION TROPICAL EN CUALQUIER MOMENTO DURANTE LAS PROXIMAS 24 HORAS. INDEPEDIENTEMENTE DE SI LA ONDA SE INTENSIFICA EN DEPRESION O NO... EFECTOS SIGNIFICATIVOS YA SE HAN OBSERVADO A TRAVES DE LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS LOCALES DEL CARIBE. POR LO TANTO LOS RESIDENTES Y VISITANTES EN LAS ISLAS VIRGENES Y PUERTO RICO DEBEN SEGUIR DE CERCA EL PROGESO DE ESTE SISTEMA. ...INUNDACIONES SOBRE TIERRA... GRUPOS Y BANDAS DE AGUACEROS Y TRONADAS CONTINUAN AFECTANDO LAS ISLAS VIRGENES AMERICANAS...CULEBRA Y VIEQUES...LAS DOS TERCERAS PARTES DEL ESTE DE PUERTO RICO Y LAS AGUAS COSTERAS...Y CONTINUARAN EXTENDIENDOSE HACIA EL OESTE A TRAVES DEL RESTO DE PUERTO RICO DURANTE LA MANANA. A MEDIDA QUE ESTOS SE MUEVEN MAS HACIA EL OESTE...INUNDACIONES URBANAS Y DE PEQUENOS RIACHUELOS CONTINUARAN DESARROLLANDOSE A TRAVES DE LAS ISLAS LOCALES...CON LA POSIBILIDAD DE INUNDACIONES REPENTINAS Y DE RIOS AUMENTANDO. ACUMULACIONES DE LLUVIA DE 1 A 4 PULGADAS YA HAN OCURRIDO A TRAVES DE PARTES DE LAS ISLAS VIRGENES...CULEBRA Y VIEQUES Y LA TERCERA PARTE ESTE DE PUERTO RICO. TOTALES DE LLUVIA...DE 2 A 6 PULGADAS TODAVIA SE ESPERAN A TRAVES DE TODAS LAS ISLAS LOCALES HASTA ESTA TARDE CON POSIBLES CANTIDADES MAYORES ESPECIALMENTE A TRAVES DE TERRENO MAS ALTO. TAMBIEN SON POSIBLES DESLIZAMIENTOS DE TERRENO Y LODO. CONTINUA EN EFECTO UNA VIGILANCIA DE INUNDACIONES REPENTINAS PARA EL AREA LOCAL HASTA LAS 400 PM DE ESTA TARDE. ...INUNDACIONES COSTERAS Y RESACAS FUERTES... LAS CONDICIONES MARITIMAS CONTINUARAN DETERIORANDOSE A TRAVES DE LAS AGUAS DEL ATLANTICO Y DEL CARIBE DURANTE LA NOCHE Y EL VIERNES A MEDIDA QUE LA ONDA TROPICAL Y EL MAL TIEMPO ASOCIADO SE MUEVEN HACIA EL OESTE...TRAEYENDO AGUACEROS Y TRONADAS EN FORMA DE TURBONADAS. LAS TRONADAS PROBABLEMENTE TENDRAN VIENTOS FUERTES Y RAFAGAS DE HASTA 34 NUDOS O MAS...FRECUENTES RELAMPGADOS DE NUBE AL AGUA... OLEAJE LOCALMENTE MAS ALTO...Y VISIBILIDADES MUY REDUCIDAS EN LLUVIAS TORRENCIALES...Y POSIBLEMENTE ALGUN GRANIZO PEQUENO. EN ADICION...SON POSIBLES TROMBAS MARINAS EN ALGUNAS DE LAS BANDAS DE LLUVIA. OLAS ALTAS LOCALMENTE CREADAS POR LAS TURBONADAS CONTINUARAN AFECTANDO LAS AGUAS LOCALES HASTA ESTA TARDE. EL OLEAJE COSTERO AUMENTARA HASTA 6 A 8 PIES ESTA MANANA...ESPEIALMENTE A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO Y EL PASAJE DE ANEGADA. CONTINUA EN EFECTO UNA ADVERTENCIA PARA LOS OPERADORES DE EMBARCACIONES PEQUENAS DURANTE LA NOCHE PARA LAS AGUAS MAR AFUERA DEL ATLANTICO Y LOS OPERADORES DE EMBARCACIONES PEQUENAS DEBEN EJERCER PRECAUCION A TRAVES DEL RESTO DE LAS AGUAS DEL ATLANTICO Y DE TODAS LAS AGUAS DEL CARIBE. ...LOS VIENTOS... RAFAGAS DE VIENTO HASTA CERCA DE 35 MPH SE HA REPORTADO A TRAVES DE LAS ISLAS VIRGENES DURANTE LAS PASADAS TRES HORAS EN TRONADAS...PERO DE LO CONTRARIO...VIENTOS SOSTENIDOS DE 10 A 20 MPH A TRAVES DE LAS ISLAS LOCALES. TURBONADAS Y TRONADAS MOVIENDOSE A TRAVES DEL AREA DURANTE LA NOCHE SERAN CAPACES DE PRODUCIR VIENTOS FUERTES EN RAFAGAS HASTA 35 MPH O MAS. VIENTOS DEL SURESTE DETRAS DE LA ONDA TROPICAL EL VIERNES POSIBLEMENTE PRODUCIRAN VIENTOS SOSTENIDOS A CERCA DE 20 MPH SOBRE PARTES DE LAS ISLAS LOCALES...Y DE 20 A 25 NUDOS A TRAVES DE GRAN PARTE DE LAS AGUAS LOCALES. EL PROXIMO COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERA EMITIDO ALREDEDOR DE LAS 930 AM POR LA OFICINA DE PRONOSTICO DEL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PUERTO RICO. BCS/SANTIAGO
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:02 PM CDT | Special Marine Warning | JSJ | 118 min | |
| Aug 14, 11:34 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 15, 12:57 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 15, 1:44 AM CDT | Flash Flood Warning | JSJ | 106 min | |
| Aug 15, 3:02 AM CDT | Special Marine Warning | JSJ | 118 min | |
| Aug 15, 3:08 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 15, 3:30 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 15, 4:27 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 15, 5:17 AM CDT | Special Marine Warning | JSJ | 103 min | |
| Aug 15, 5:31 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 15, 6:00 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 15, 6:58 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 15, 8:07 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 15, 9:05 AM CDT | Marine Weather Statement | JSJ | 5 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.